It sounds to me as if you are doing all thel right thigs. I am curious – which vertebrae did you break and did you have it operated on?
Member has chosen to not make this information public.
Member not yet following any Groups.
Member not yet following any Pages.
I suggest that you log into User reviews – Prolia. There are other sites with reviews as well. I have a fat folder with nothing but reviews on Forteo and Prolia. I came to the conclusion, after spending hours on this, that it is like Russian roulette. I'm not a gambler so I said "no" even though my doctor said he thought the benefits outweigh the risks. I disagree. I think Forteo and Prolia should have had more testing before they were approved by the FDA. I read the reviews on the Freedom Trials, on which the FDA approval was based, and I was not convinced of their accuracy. ….One recent writer on Prolia wrote: Call FDA to report negative side effects 1 888-463-6332. Especially if you are having stomach issues. Be sure to report if the doctor reviewed your possible side effects or did they say "No side effects". Tell the FDA about your doctors reaction to your reports of Prolia side effects. Did they say this couldn't be prolia? The more we report the more likely they will review this drug. See Ask a patient anyone on prolia Topix any one on prolia. You are not alone.
Posted by Jaleen:
Before you go on Prolia, I suggest that you log in on: "Center for Health Journalism" and click on "Prolia: Another wonder drug that wasn't".
I've spent countless hours studying Prolia and every time that I re-examined this medication, I came to the conclusion that, in spite of my severe osteoporosis (at -3.5), the risks of taking this drug far outweigh any promised benefits. I'm eating right, taking calcium and Vitamin D and K along with my regular meds, pole-walking and doing floor exercises. At 85, I feel great and see no reason to change what I am doing. To all persons in the Mayo Clinic chat room, I'd like to say – DO YOUR HOMEWORK ON THIS AND ANY OTHER MEDS THAT PROMISE TO STRENGTHEN YOUR BONES! I've read dozens of user reviews, and for every review that reported improved dexa-scan scores and no side effects, there are at least 5 others who reported that since taking this drug, their lives have been turned upside down with pain and other bad reactions and they warn others on the dangers of this drug! I am glad that, from the start, I decided to say "no" to Prolia or any other drug (such as Forteo) that purports to build bone density. For me, it was the right decision.
How can you say that Prolia doesn’t cause severe pain? I googled Prolia just now and this popped up: “Common side effects of Prolia include low calcium levels (especially if you have kidney problems), weakness, constipation, BACK PAIN, MUSCLE PAIN, PAIN IN YOUR ARMS AND LEGS, anemia, diarrhea, or skin problems (eczema, blisters, dry skin, peeling, redness, itching, small bumps)”. I have read on other sites that Prolia can also cause loss of jaw bone and loosening of teeth. This happened to a friend of my daughter-in-law who had been on Prolia. She lost part of her jaw along with teeth and caused her to miss almost a year at work. .
I often have pain in my back but I almost never take a pain pill. Instead, I go the gym and use the treadmill and other exercise machines that will strengthen the muscles in my shoulders, back and legs. I almost always go home pain free. My last bone scan showed that my bones “were stable”, i.e., no additional bone loss from the scan taken two years earlier. My doctor now agrees with my decision to say “no” to all bone drugs. Why aren’t doctors pushing exercise and diet instead of so many drugs?
I am 85 and have all the health problems you mentioned – severe osteoporosis, scoliosis, spinal stenosis and lower back pain. Two years ago my doctor wanted me to go on an injection drug – Forteo or Prolia – and I said “no”. I said I wanted to treat my health problems with exercise and good nutrition, including increased calcium and vitamin D. I feel great and am living an active life even with some back pain. Apparently you are having a bad reactions to the drugs put into your system by Prolia – and your doctor is putting even more drugs into your system with Gabapentin – a strong pain medication with possible serious side effects! (Look it up online – I did that and couldn’t believe your doctor would prescribe that medication for you!) Take charge of your own body – find out what you can do to live a more healthful, active life. Eat right, exercise smart and consider changing to a new doctor, one that does more than just write prescriptions for yet another pain killer!!
What has occurred to me is that our mothers and grandparents had never heard of osteoporosis and they lived their daily lives without fear. I think too much emphasis on this – and I blame the drug manufacturers who are making billions on these drugs – and getting nice tax breaks now with the new Tax Bill so they are even richer – along with doctors for promoting these medications – without even mentioning that there can be very serious side effects. As in everything else, we do the best we can each day and leave the rest to God. There is one thing we can do besides exercise and good nutrition and that is meditation (which I haven’t done but plan to try in the New Year).
As to side effects, I suggest that you google the medication your doctor wants you to take, i.e., Actinol – User Reviews and you’ll read about the experiences of real people with this drug (or any other). For what I was researching (Forteo – an injection drug), for every positive review, there were 4 negative ones, on the average. In my experience, the rheumatologist that I was referred to didn’t even mention that there could be side effects with Forteo. I found that out by going online and reading everything I could find out about this drug. When I went for my 2nd visit, I told the doctor that I decided not to do it and he said (and I quote), “You don’t need to come back.” He never once mentioned diet or exercise. And he was the senior doctor in his department!
One other thing – there is more in our body than just bones. The bones we have are supported by muscles. Why aren’t the doctors talking about strengthening the muscles around the bones? Most of my exercies (which I learned in some sessions of physical therapy) are to strength my back muscles. If the exercises help my bones too, that’s a bonus, but not the main reason I am doing them. For my bones, I do the treadmill and stationary bike.
Stop worrying and be happy and thankful for what you have! That’s my advice, for whatever it is worth.
Fosamax and Atelvia (risedronate) both are classified as a bisphosphonate medicine. I was on Fosamax for 8 years and had bone scans every 2 years during that time. Each bone scan showed bone loss. I am currently at -3.6. My doctor took me off Fosamax and 5 years ago and have had 2 bone scans since going off of it. Both scans showed that my bones are stabilized, i.e., they haven’t gotten any worse. I have increased my exercise and intake of calcium. I feel great. I am not going to take any chances with any bone drugs, either the pills (bisphosphonates) or injections (Forteo and Prolia). I feel it’s like Russian roulette – and I’m not willing to take the chances of having a bad side effect – some of which are not reversible.